Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 2, 2017, 6:02 PM EDT for Saint Lucie County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 2, 2017, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105
WWUS82 KMLB 022202
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
602 PM EDT WED AUG 2 2017
FLZ059-064-022300-
St. Lucie FL-Martin FL-
602 PM EDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
WESTERN MARTIN COUNTIES UNTIL 700 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Indiantown and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 8053 2710 8066 2711 8066 2712 8068
2716 8068 2751 8040 2728 8024
TIME...MOT...LOC 2201Z 212DEG 10KT 2713 8059
$$
JohnsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:46 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 2, 2:46 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 246 PM EDT Wed Aug 2 2017 .DISCUSSION... ...Increasing Precipitation Chances Into Thursday... ...Heat Index Values 100 to 105 Thursday and Friday... Current-Tonight...Earlier mentioned convective cluster moving inland with upper cloud shield out ahead of it. This will limit maximum heating across some of our northern/central areas. 915 MHZ Cape wind profilers still predominantly SWRLY this afternoon. Storm steering flow remains around 20 mph toward the northeast. Low level ridge axis venturing northward from south FL towards the south-central peninsula. PWAT values remain deeply moist in upwards of 2 inches areawide. Recent radar trends show developing/increasing convective coverage/intensity over our western CWA. This trend will continue eastward into late afternoon/early evening. Much of this activity will continue off of the east coast and become a threat to small craft boating on the intracoastal and near shore Atlc waters. Additional intensification of convection may occur near the Space/Treasure coasts as a struggling ECSB has developed here. Storm threats to include torrential downpours with any training of cells leading to minor/nuisance flooding of prone areas or locations that have received abundant rainfall recently. Frequent lightning and gusty winds all in play. Diurnal precip will wind down late this evening and overnight. Min temps in the L/M70s. S/SW surface winds becoming light again this evening. Thu-Thu night...Atlantic ridge axis to move from south-central FL into the central peninsula during the day. Early morning light SSW/SW winds will back to ESE/SE from the east coast inland as the ECSB develops and moves slightly further inland on this day, especially across the Treasure Coast. SCT tsra forecast for the afternoon/evening. Another day of PWATs flirting with 2.00 inches, but models do show drying moving up from the south late Thu afternoon and overnight. SW steering flow still stout at 20-25 mph. Highs mainly L90 areawide. Lows in the 70s. ...Previous Extended Forecast Discussion... Fri-Fri Night... The mid level ridge will strengthen from S FL eastward across the Atlantic as the the low level ridge lifts northward toward central FL. With the building ridge aloft rain chance will be substantially lower than Thursday with dry weather for the Treasure coast and a slight chance for afternoon storms across northern areas and the interior. Highs will range from the lower 90s coast to the mid 90s interior. Sat-Thu... The mid level ridge east of the state and the low level ridge axis transitioning northward into next week will continue a low level south-southeast to southeast flow across the area. Shower and thunderstorm chances will average in the scattered range over the weekend into next week with overall lower rain chances along the immediate coast with the east coast sea breeze moving inland each afternoon. Highs will reach around 90 to the lower 90s near the east coast and in the lower to mid 90s across the interior each day. Lows in the mid to upper 70s. && .AVIATION...SCT-NMRS forecast convection this afternoon/evening will gradually dissipate later tonight with cloud debris thinning overnight. Tempo IFR/MVFR in showers/storms. LLVL ridge axis will build from south-central FL late today into the central peninsula on Thu. One more active day for convection Thu afternoon before drying forecast to move into the area Thu night-Fri. && .MARINE...Afternoon-Tonight...The Atlc high pressure ridge axis will slowly build north into south-central FL. Flow will vary from SSW- SSE through the period with speeds generally around 10 kts. Seas mainly 2-3 ft. Mariners will need to watch for offshore moving convection later today and tonight especially north of Sebastian Inlet. Locally higher winds/seas invof storms. Lightning, torrential downpours, and gusty winds all a threat to mariners. Dominant pds 7- 8sec. Thu-Thu Night...The ridge axis will keep pushing slowly north into the central FL peninsula. Winds S/SW ahead of ridge and S/SE behind it. Speeds may increase over the open Atlc from around 10 kts to 10- 15 kts. Offshore storm steering flow, especially north of Sebastian Inlet. Seas continue 2-3 ft. ...Previous Extended Marine Forecast Discussion... Fri...South winds to 10 knots in the morning will become southeast 10-15 knots into the afternoon with a lower coverage of showers and storms with drying from the mid level ridge aloft expected. Seas 3 ft central/nrn waters to 2 ft south. Sat-Sun...S/SE winds Saturday will become southeast 10-15 knots Sunday with seas 3 ft near shore to 3-4 ft offshore as winds pick up some and an east swell continues. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 75 92 / 50 60 40 40 MCO 74 93 76 95 / 50 50 30 20 MLB 76 92 77 92 / 50 40 30 10 VRB 74 92 76 92 / 40 30 20 10 LEE 75 90 75 96 / 50 60 30 40 SFB 75 92 76 96 / 50 60 30 30 ORL 75 92 77 96 / 50 50 30 30 FPR 75 93 75 92 / 40 30 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST GRIDS...Sedlock AVIATION/RADAR/IMPACT WEATHER...Cristaldi
Hazardous weather outlook, Aug 2, 3:19 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 319 PM EDT Wed Aug 2 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 319 PM EDT Wed Aug 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A deep and steady southwest flow will tap high moisture over the Gulf of Mexico and pull it across central Florida this afternoon and early evening. At the same time, cool air aloft will slowly work its way into the state, making the local airmass more unstable. As a result, showers and thunderstorms will be scattered to numerous over most of east central Florida. The main storm hazards will be frequent lightning strikes and wind gusts between 40 and 50 mph. .FLOOD IMPACT... Soil moisture across east central Florida is high due to recent heavy rain. Widespread showers and thunderstorms today could produce additional heavy rain, leading to ponding on roadways and other poorly drained areas. .RIP CURRENT IMPACT... Long period northeast swells will produce a moderate rip current threat along area beaches today. The threat level will peak between 3:00 PM and 7:00 PM due to tidal effects. Check with ocean rescue personnel about hazards when arriving at the beach. Only swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Widespread showers and thunderstorms are expected this afternoon and evening. Storm motion will be to the east-northeast at 15 to 20 mph. Wind gusts to around 35 knots will be possible with a few of the storms especially over inland lakes, as well as the Intracoastal and nearshore Atlantic waters as the storms move offshore. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered showers and storms with a potential for heavy rainfall are expected across east central Florida on Thursday. Minor flooding of roadways and poor drainage areas is possible along with a few stronger storms producing frequent lightning strikes and strong gusty winds. Very warm temperatures and high humidity will combine Thursday and Friday to create the potential for dangerous heat illnesses. An elevated rip current risk will continue at area beaches through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw/Sedlock
In the hours before
Local storm report, Aug 2, 4:09 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
08/02/2017 M39 MPH AMZ552 FL OTHER FEDERAL
USAF TOWER KSC-1007 MEASURED WIND GUST OF 34KT/39MPH FROM
WSW. TOWER 1007 THEN REPORTED GUST OF 36KT AT 405PM.
&&
JRSLocal storm report, Aug 2, 4:11 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 3 WNW CAPE CANAVERAL 28.40N 80.65W
08/02/2017 M44 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-0300 MEASURED WIND GUST OF 38KT/44MPH FROM
SW
&&
JRSLocal storm report, Aug 2, 4:16 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
08/02/2017 M41 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-0421 MEASURED WIND GUST OF 36KT/41MPH FROM
SW
&&
JRSLocal storm report, Aug 2, 4:27 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 8 SSE PLAYALINDA BEACH 28.54N 80.57W
08/02/2017 M43 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-0108 MEASURED WIND GUST OF 37KT/43MPH FROM
SW
&&
JRSSpecial weather statement, Aug 2, 4:59 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT WED AUG 2 2017
FLZ058-022200-
Okeechobee FL-
459 PM EDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE COUNTY
UNTIL 600 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prarie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 8105 2735 8103 2736 8103 2738 8107
2738 8109 2745 8116 2764 8101 2764 8098
2758 8078 2756 8078 2756 8072 2755 8068
2752 8068 2723 8093
TIME...MOT...LOC 2058Z 196DEG 27KT 2745 8095
JohnsonSpecial weather statement, Aug 2, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
602 PM EDT WED AUG 2 2017
FLZ059-064-022300-
St. Lucie FL-Martin FL-
602 PM EDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
WESTERN MARTIN COUNTIES UNTIL 700 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Indiantown and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 8053 2710 8066 2711 8066 2712 8068
2716 8068 2751 8040 2728 8024
TIME...MOT...LOC 2201Z 212DEG 10KT 2713 8059
JohnsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:12 PM EDT | Special Weather Statement | MLB | Osceola | 63 min |
| Aug 2, 2:34 PM EDT | Special Weather Statement | MLB | Lake, Orange | 41 min |
| Aug 2, 2:40 PM EDT | Special Weather Statement | MLB | Lake, Orange | 35 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | MLB | Brevard | 85 min |
| Aug 2, 3:14 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 46 min |
| Aug 2, 3:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 2, 3:50 PM EDT | Special Weather Statement | MLB | Indian River | 55 min |
| Aug 2, 4:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 61 min |
| Aug 2, 7:53 PM EDT | Special Weather Statement | MLB | Martin | 67 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.